Alert archive / South Carolina / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 7, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Mar 20, 2018, 2:52 PM EDT for Colleton County, Hampton County, South Carolina. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 20, 2018, 2:52 PM EDT (18:52 UTC)
- Expired
- Mar 20, 2018, 3:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Colleton County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 60 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 20, 3:25 PM EDT | TSTM WND DMG | 6 E Canadys, SC | TWO TREES REPORTED DOWN NEAR INTERSECTION OF SC61 AND ARROWHEAD LANE. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 20, 12:43 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1495 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 270 m²/s²
- 0-3 km storm-relative helicity
- 356 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
260
WUUS52 KCHS 201852
SVRCHS
SCC029-049-201945-
/O.NEW.KCHS.SV.W.0007.180320T1852Z-180320T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
252 PM EDT TUE MAR 20 2018
The National Weather Service in Charleston has issued a
* Severe Thunderstorm Warning for portions of...
Hampton County in southeastern South Carolina...
Colleton County in southeastern South Carolina...
* Until 345 PM EDT
* At 252 PM EDT, a severe thunderstorm was located 11 miles north of
Yemassee, moving east at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and powerlines.
* Locations impacted include...
Walterboro, Cottageville, Hendersonville and Round O.
This warning includes I-95 in South Carolina between mile markers 44
and 63.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3306 8051 3306 8046 3305 8041 3302 8040
3297 8042 3293 8040 3291 8041 3289 8039
3286 8041 3274 8088 3286 8097 3306 8056
3307 8053
TIME...MOT...LOC 1852Z 248DEG 35KT 3286 8088
HAIL...1.25IN
WIND...60MPH
$$3 follow-up statements
641
WWUS52 KCHS 201909
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
309 PM EDT TUE MAR 20 2018
SCC049-201918-
/O.CAN.KCHS.SV.W.0007.000000T0000Z-180320T1945Z/
Hampton SC-
309 PM EDT TUE MAR 20 2018
...THE SEVERE THUNDERSTORM WARNING FOR HAMPTON COUNTY IS CANCELLED...
The immediate risk for severe weather has ended.
LAT...LON 3306 8051 3306 8046 3305 8041 3302 8040
3297 8042 3293 8040 3291 8041 3289 8039
3286 8041 3278 8073 3293 8080 3306 8056
3307 8053
TIME...MOT...LOC 1908Z 258DEG 40KT 3295 8069 3281 8065
$$
SCC029-201945-
/O.CON.KCHS.SV.W.0007.000000T0000Z-180320T1945Z/
Colleton SC-
309 PM EDT TUE MAR 20 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR COLLETON COUNTY...
At 308 PM EDT, severe thunderstorms were located along a line
extending from near Walterboro to 14 miles northeast of Yemassee,
moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and powerlines.
Locations impacted include...
Walterboro, Cottageville, Hendersonville and Round O.
This warning includes I-95 in South Carolina between mile markers 51
and 63.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3306 8051 3306 8046 3305 8041 3302 8040
3297 8042 3293 8040 3291 8041 3289 8039
3286 8041 3278 8073 3293 8080 3306 8056
3307 8053
TIME...MOT...LOC 1908Z 258DEG 40KT 3295 8069 3281 8065
HAIL...1.00IN
WIND...60MPH
$$966
WWUS52 KCHS 201927
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
327 PM EDT TUE MAR 20 2018
SCC029-201945-
/O.CON.KCHS.SV.W.0007.000000T0000Z-180320T1945Z/
Colleton SC-
327 PM EDT TUE MAR 20 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR COLLETON COUNTY...
At 327 PM EDT, severe thunderstorms were located along a line
extending from near Givhans Ferry State Park to 11 miles southwest of
Slands Bridge, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and powerlines.
Locations impacted include...
Cottageville and Round O.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted act quickly and move to a place
of safety inside a sturdy structure, such as a basement or small
interior room.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3306 8051 3306 8046 3305 8041 3302 8040
3297 8042 3293 8040 3291 8041 3289 8039
3286 8041 3283 8054 3304 8057 3306 8056
3307 8053
TIME...MOT...LOC 1927Z 247DEG 40KT 3304 8047 3287 8042
HAIL...1.00IN
WIND...60MPH
$$352
WWUS52 KCHS 201936
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
336 PM EDT TUE MAR 20 2018
SCC029-201945-
/O.EXP.KCHS.SV.W.0007.000000T0000Z-180320T1945Z/
Colleton SC-
336 PM EDT TUE MAR 20 2018
...THE SEVERE THUNDERSTORM WARNING FOR COLLETON COUNTY WILL EXPIRE AT
345 PM EDT...
The immediate risk for severe weather has ended.
LAT...LON 3306 8051 3306 8046 3305 8041 3302 8040
3297 8042 3293 8040 3291 8041 3289 8039
3286 8041 3283 8054 3304 8057 3306 8056
3307 8053
TIME...MOT...LOC 1935Z 248DEG 35KT 3307 8039 3290 8034
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 2:15 PM EDT, 37 minutes earlier.
Area forecast discussion, Mar 20, 2:15 PM EDT, 37 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
215 PM EDT Tue Mar 20 2018
.SYNOPSIS...
A strong cold front will approach from the west this afternoon,
then push offshore this evening. Cool high pressure will build
in for the latter half of the week. Another cold front could
impact the area late next weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
This Afternoon and Evening: An "Enhanced Risk" of severe weather is
forecast across parts of Southeast South Carolina and Southeast
Georgia, especially along the coastal corridor.
Despite some cloud cover initially delaying convective initiation
over much of the area earlier today, the boundary layer has
recovered substantially in wake of a morning MCS. Sfc temps have
already warmed in the mid/upper 70s over much of the area, while
reaching 80 degrees across Southeast Georgia. Additionally, SBCAPE
is now upwards to 2000-2500 J/kg over much of the area, which has
led to some convection developing over Southeast Georgia as dynamic
forcing increases from the west. The general consensus among models
is that low-lvl warm advection along with sfc heating will persist
ahead of cooler air arriving with a mid/upper lvl trough currently
depicted on water vapor to the west through much of the afternoon,
which will enhance the severe weather potential over the area,
particularly along the coastal corridor mid afternoon into early
evening.
Given strong unidirectional wind fields associated with the passing
system, the main severe weather threat should come in the form of
damaging straight-line winds. Mid-lvl lapse rates around 7-7.5 C/km,
lifted index values upwards to -6/-7 C, along with 0-6 km bulk shear
of 50-60 kt could also produce moderate size hail in deepest
convection and perhaps splitting thunderstorms. Although low-
lvl lapse rates and veering are not particularly strong over the
area, the orientation of convection seen earlier today suggests
an east-west boundary capable of being ingested by storms shifting
over Southeast Georgia and Southern Southeast South Carolina.
For this reason along with a fairly large amount of 0-3km CAPE,
low LCLs and an afternoon seabreeze circulation near the coast,
isolated tornadoes will be possible over much of the area this
afternoon into early evening hours. A Tornado Watch is now in effect
for most of Southeast Georgia and Southeast South Carolina until
7PM. Based on the latest trends, the greatest chance for a tornado
should be across parts of Southeast Georgia, especially near
the coast and perhaps north along the coast into Southern Southeast
South Carolina as a sfc low deepens while passing to the north.
Elsewhere, dewpts in the mid/upper 60s, PWATs between 1.25-1.5 inches
and SBCAPE approaching 2500 J/kg could support strong/severe thunderstorms
inland especially mid/late afternoon as strong dynamic forcing
occurs with the approaching h5 shortwave and main sfc cold front.
Tonight: There is a consolidation of the cold fronts into one
front that moves into the Atlantic this evening, followed by
drier and cooler air advecting into the area. This will lead to
a much cooler night, and with large pressure climbs and a packed
gradient with the CAA to occur, gusty W/NW breezes will persist
the entire night. It'll be enough where we have raised a Lake
Wind Advisory for Lake Moultrie overnight.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
Massive low pressure system centered off the mid-Atlantic coast will
begin to lift northeast away from the area on Wednesday. Deep
westerly flow will usher much drier air into the area. Skies will
remain mostly clear across most locations, with the exception being
over extreme northern areas in closer proximity to the departing
low, where some clouds may linger longer. The biggest concern of the
day will the winds. A tight pressure gradient will result in breezy
west winds through the day. Gusts of 30-35 mph will be common,
especially across southeast Georgia. Conditions will also remain
hazardous over Lake Moultrie, and a Lake Wind Advisory will be
ongoing through 22Z. Temperatures will be drastically cooler than
previous days, with highs well below normal in the upper 50s to low
60s. Wednesday night lows will range from the mid 30s inland to the
low 40s at the immediate coast. Think winds will remain too strong
to support any frost development.
High pressure will build in from the northwest Thursday and Friday.
Aloft, an amplified longwave trough will remain situated just off
the east coast. Quiet conditions are expected with mostly clear
skies. Temperatures will continue to fall below normal with highs
topping out in the 60s. Lows Thursday night will again fall into the
mid 30s inland, with upper 30s closer to the coast. Winds do lighten
up some, so think there is some potential for frost.
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
High pressure is expected to prevail through much of the weekend.
There are some model discrepancies on Sunday, but general consensus
is that a cold front will approach from the north and will then drop
through the forecast area Sunday night. A wedge-like setup looks to
develop on Monday. Rain chances will accompany the front, although
it looks that rainfall totals will not amount to too much.
Temperatures will be near normal.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
Showers and thunderstorms will likely impact both KCHS and KSAV
through about 00Z with MVFR/IFR conditions possible. For now
indicated winds gusts in thunderstorms up to 30 to 35 knots.
However, stronger winds and perhaps some hail could impact the
terminals mainly between 19Z and 23Z. A more near term TAF update
would be needed if worse conditions become expected at either
terminal.
As the cold front moves offshore this evening, drier and more stable
air will arrive along with some gusty westerly winds. Quite strong
west-northwest winds are expected after 14Z Wednesday as mixing
deepens in the wake of a strong departing area of low pressure.
Extended Aviation Outlook: VFR. Breezy conditions expected on
Wednesday.
&&
.MARINE...
This Afternoon and Tonight: Marine conditions will continue to
deteriorate this afternoon over all coastal waters ahead of a cold
front approaching from the west this evening. Small Craft Advisories
will remain in effect for all waters this afternoon and evening.
Strong cold air advection in wake of the passing cold front will
lead to hazardous marine conditions for most waters tonight. A
strong pressure gradient will favor Gale Force Winds in offshore
Georgia waters and could support frequent Gale Force wind gusts for
all nearshore waters outside the CHS Harbor. Gale Watches remain for
these areas.
Strong to severe thunderstorms are expected to push offshore
mid/late afternoon and could persist into evening hours until a cold
front advances through the area. Mariners should be prepared for
damaging wind gusts, isolated waterspouts, frequent lightning and
heavy rains.
Wednesday through Sunday: Strong pressure rises in wake of a
departing low will result in hazardous marine conditions. West winds
could gust to gale force through much of the day, and thus a Gale
Watch has been issued for all waters with the exception of the
Charleston Harbor. Confidence is fairly high that the watch will be
upgraded to a warning for most zones with future forecast updates.
Winds and seas will greatly improve Wednesday night, with all waters
expected to be headline-free Thursday morning. Northwest winds will
continue Thursday and Friday, before veering to south and eventually
southwest on Sunday ahead of an approaching cold front.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...Lake Wind Advisory from 2 AM to 6 PM EDT Wednesday for SCZ045.
MARINE...Gale Watch from 2 AM EDT Wednesday through Wednesday afternoon
for AMZ350-352-354.
Small Craft Advisory until 2 AM EDT Wednesday for AMZ352-354.
Small Craft Advisory until 2 AM EDT Wednesday for AMZ350.
Gale Watch from 10 PM EDT this evening through Wednesday
evening for AMZ374.
Small Craft Advisory until 10 PM EDT this evening for AMZ374.
Small Craft Advisory until 8 PM EDT Wednesday for AMZ330.
&&
NEAR TERM...DPB
SHORT TERM...ECT
LONG TERM...ECT
AVIATION...DPB
MARINE...DPBHazardous weather outlook, Mar 20, 1:23 PM EDT, 1 hour 29 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 123 PM EDT Tue Mar 20 2018 GAZ100-101-114>119-137>141-SCZ042>044-047>052-211730- Bulloch-Effingham-Tattnall-Evans-Inland Bryan-Coastal Bryan- Inland Chatham-Coastal Chatham-Long-Inland Liberty-Coastal Liberty- Inland McIntosh-Coastal McIntosh-Hampton-Inland Colleton-Dorchester- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 123 PM EDT Tue Mar 20 2018 ...TORNADO WATCH 18 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-099-SCZ040-211730- Jenkins-Screven-Candler-Allendale- 123 PM EDT Tue Mar 20 2018 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...This Afternoon and Tonight. Severe thunderstorms: Thunderstorms are expected to impact the region this afternoon, a few of which could become severe with damaging winds, large hail, and possibly isolated tornadoes. The most likely time for severe weather is between 2 pm and 6 pm. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ045-211730- Inland Berkeley- 123 PM EDT Tue Mar 20 2018 ...TORNADO WATCH 18 IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...LAKE WIND ADVISORY IN EFFECT FROM 2 AM TO 6 PM EDT WEDNESDAY FOR LAKE MOULTRIE... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Lake Wind Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lake Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ350-352-354-211730- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 123 PM EDT Tue Mar 20 2018 ...TORNADO WATCH 18 IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Gale Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-211730- Charleston Harbor- 123 PM EDT Tue Mar 20 2018 ...TORNADO WATCH 18 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. Gales: Gale force winds are possible tonight. A Gale Warning could be required. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Gales: Gale force winds could persist into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ374-211730- Waters from Savannah GA to Altamaha Sound GA extending from 20 to 60 NM- 123 PM EDT Tue Mar 20 2018 ...GALE WATCH IN EFFECT FROM 10 PM EDT THIS EVENING THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. Severe thunderstorms: Thunderstorms are expected to impact the area this afternoon and evening, some of which could become severe with damaging winds, large hail, and possibly isolated waterspouts. The most likely time for severe weather is between 2 pm and 8 pm. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Local storm report, Mar 20, 8:55 AM EDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
855 AM EDT TUE MAR 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 AM TSTM WND DMG 7 E MILLHAVEN 32.93N 81.52W
03/20/2018 SCREVEN GA 911 CALL CENTER
SCREVEN COUNTY DISPATCH REPORTED A TREE DOWN ON OLD
RIVER ROAD NEAR THE INTERSECTION WITH BURTONS FERRY
HIGHWAY. THERE WAS ALSO A POWER LINE DOWN NEARBY ON
SWEETHEART CIRCLE.
0331 AM TSTM WND DMG 4 NW MILLEN 32.84N 82.00W
03/20/2018 JENKINS GA 911 CALL CENTER
JENKINS COUNTY DISPATCH REPORTED A TREE DOWN BLOCKING
THE ROADWAY ON OLD LOUISVILLE ROAD.
&&
EVENT NUMBER CHS1800014
EVENT NUMBER CHS1800015
BSHSpecial weather statement, Mar 20, 2:35 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Charleston SC
235 PM EDT TUE MAR 20 2018
SCZ045-050-052-201900-
Inland Berkeley-Tidal Berkeley-Charleston-
235 PM EDT TUE MAR 20 2018
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES...
At 235 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Johns Island, or 10 miles south of Magnolia
Gardens, moving northeast at 55 mph.
HAZARD...strong winds 45 to 55 mph and up to nickel sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Charleston, North Charleston, Mount Pleasant, Goose Creek, Downtown
Charleston, Fort Sumter, Hollywood and Isle Of Palms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
A tornado watch is in effect. Thunderstorms can produce tornadoes
suddenly, sometimes with little or no warning. Be alert for rapidly
changing weather conditions and be ready to act quickly if severe
weather is observed or a warning is issued.
&&
LAT...LON 3273 7985 3269 7985 3260 8013 3273 8019
3301 7983 3281 7969
TIME...MOT...LOC 1835Z 232DEG 49KT 3272 8011Special weather statement, Mar 20, 2:38 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Charleston SC
238 PM EDT TUE MAR 20 2018
SCZ043-044-201915-
Inland Colleton-Dorchester-
238 PM EDT TUE MAR 20 2018
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON AND
DORCHESTER COUNTIES...
At 237 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Round O, or near Walterboro, moving east at
40 mph.
HAZARD...strong winds 45 to 55 mph and up to nickel sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Summerville, Walterboro, Slands Bridge, Givhans Ferry State Park,
Ridgeville, Cottageville, Round O and Givhans.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch is in effect. Thunderstorms can produce tornadoes
suddenly, sometimes with little or no warning. Be alert for rapidly
changing weather conditions and be ready to act quickly if severe
weather is observed or a warning is issued.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3309 8024 3292 8018 3279 8063 3290 8067
3312 8028 3311 8027
TIME...MOT...LOC 1837Z 248DEG 36KT 3288 8056Special weather statement, Mar 20, 2:48 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Charleston SC
248 PM EDT TUE MAR 20 2018
SCZ042-043-201915-
Hampton-Inland Colleton-
248 PM EDT TUE MAR 20 2018
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND COLLETON
COUNTIES...
At 248 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Early Branch, or 8 miles north of Yemassee,
moving east at 40 mph.
HAZARD...strong winds 45 to 55 mph and up to nickel sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Walterboro, Hendersonville and Ritter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify. Be certain to monitor local radio and TV
stations as well as local cable TV outlets for additional information
and possible warnings from the National Weather Service.
A tornado watch is in effect. Thunderstorms can produce tornadoes
suddenly, sometimes with little or no warning. Be alert for rapidly
changing weather conditions and be ready to act quickly if severe
weather is observed or a warning is issued.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3271 8091 3285 8097 3305 8066 3279 8051
TIME...MOT...LOC 1848Z 248DEG 35KT 3281 8088Local storm report, Mar 20, 2:49 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
249 PM EDT TUE MAR 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM HAIL 2 WSW WEST ASHLEY 32.79N 80.04W
03/20/2018 M0.75 INCH CHARLESTON SC TRAINED SPOTTER
MULTIPLE REPORTS OF HAIL UP TO DIME-SIZE AROUND WEST
ASHLEY.
&&
EVENT NUMBER CHS1800261
JMCThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 12:18 AM EDT | Special Weather Statement | CHS | Jasper | 27 min |
| Mar 20, 2:50 AM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 55 min |
| Mar 20, 3:41 AM EDT | Gale Watch | CHS | 12 hr | |
| Mar 20, 3:41 AM EDT | Small Craft Advisory | CHS | 31 hr | |
| Mar 20, 3:42 AM EDT | Lake Wind Advisory | CHS | Berkeley | 45 hr |
| Mar 20, 3:42 AM EDT | Severe Thunderstorm Warning | CHS | Allendale, Colleton, Hampton | 63 min |
| Mar 20, 3:44 AM EDT | Tornado Warning | CHS | Allendale, Hampton | 31 min |
| Mar 20, 4:15 AM EDT | Special Weather Statement | CHS | Jasper | 30 min |
| Mar 20, 4:26 AM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton, Hampton, Jasper | 64 min |
| Mar 20, 5:11 AM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 35 min |
| Mar 20, 5:15 AM EDT | Special Marine Warning | CHS | 60 min | |
| Mar 20, 5:21 AM EDT | Special Weather Statement | CHS | Hampton | 24 min |
| Mar 20, 6:18 AM EDT | Special Marine Warning | CHS | 117 min | |
| Mar 20, 2:11 PM EDT | Special Marine Warning | CHS | 64 min | |
| Mar 20, 2:28 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 62 min |
| Mar 20, 2:35 PM EDT | Special Weather Statement | CHS | Charleston | 25 min |
| Mar 20, 2:38 PM EDT | Special Weather Statement | CHS | Dorchester | 37 min |
| Mar 20, 2:48 PM EDT | Special Marine Warning | CHS | 87 min | |
| Mar 20, 2:48 PM EDT | Special Weather Statement | CHS | Colleton | 27 min |
| Mar 20, 3:06 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 54 min |
| Mar 20, 3:16 PM EDT | Special Marine Warning | CHS | 119 min | |
| Mar 20, 3:18 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton, Dorchester | 57 min |
| Mar 20, 3:34 PM EDT | Special Marine Warning | CHS | 116 min | |
| Mar 20, 3:49 PM EDT | Gale Warning | CHS | 35 hr | |
| Mar 20, 3:49 PM EDT | Special Weather Statement | CHS | Berkeley | 26 min |
| Mar 20, 4:02 PM EDT | Special Weather Statement | CHS | Charleston | 28 min |
| Mar 20, 4:14 PM EDT | Special Weather Statement | CHS | Georgetown | 31 min |
| Mar 20, 4:59 PM EDT | Special Marine Warning | CHS | 61 min | |
| Mar 20, 5:24 PM EDT | Special Weather Statement | CHS | Dorchester | 36 min |
| Mar 20, 5:45 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 43 min |
| Mar 20, 6:06 PM EDT | Special Marine Warning | CHS | 114 min | |
| Mar 20, 7:16 PM EDT | Special Weather Statement | CHS | Charleston | 29 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.